Alert archive / Minnesota / Winter Storm Warnings in 2020

Winter Storm Warning 5, NWS Grand Forks, ND

December 23, 20207 counties in Minnesota

NWS Grand Forks, ND issued this winter storm warning at Dec 23, 2020, 6:29 AM CST for 7 counties in Minnesota. It took effect at Dec 23, 2020, 6:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2020, 6:29 AM CST (12:29 UTC)
In effect from
Dec 23, 2020, 6:00 PM CST
Expired
Dec 23, 2020, 10:26 AM CST
In force
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 142 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 0.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2020-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2020-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS43 KFGF 231229
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
629 AM CST Wed Dec 23 2020

MNZ015-022>024-027-028-031-032-240600-
/O.UPG.KFGF.WS.W.0004.000000T0000Z-201224T0600Z/
/O.NEW.KFGF.WS.W.0005.201224T0000Z-201224T0600Z/
/O.EXB.KFGF.BZ.W.0003.000000T0000Z-201224T0000Z/
East Polk-Mahnomen-South Clearwater-Hubbard-West Becker-
East Becker-East Otter Tail-Wadena-
Including the cities of Fosston, Fertile, McIntosh, Erskine, 
Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, 
Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, 
Park Rapids, Detroit Lakes, Wolf Lake, Perham, New York Mills, 
Parkers Prairie, Henning, Battle Lake, Wadena, and Menahga
629 AM CST Wed Dec 23 2020

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

* WHAT...For the Winter Storm Warning, blowing snow expected. 
  Winds gusting as high as 50 mph. For the Blizzard Warning, 
  blizzard conditions. Additional snow accumulations of 2 to 4 
  inches. Winds gusting as high as 55 mph.

* WHERE...Portions of northwest and west central Minnesota.

* WHEN...For the Winter Storm Warning, from 6 PM this evening to 
  midnight CST tonight. For the Blizzard Warning, until 6 PM CST 
  this evening.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute. Gusty 
  winds could bring down tree branches. The dangerously cold 
  wind chills as low as 40 below zero could cause frostbite on 
  exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...This event will occur during the 
  Wednesday morning rush, and it also falls during a busy 
  holiday travel period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ001>004-007-029-030-040-NDZ007-008-016-026>030-038-039-049-
052>054-240600-
/O.CON.KFGF.BZ.W.0003.000000T0000Z-201224T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-
West Otter Tail-Grant-Cavalier-Pembina-Eastern Walsh-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, 
Hoffman, Ashby, Herman, Barrett, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Lakota,
Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, 
Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, 
Edinburg, Adams, and Lankin
629 AM CST Wed Dec 23 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  of 3 to 5 inches. Winds gusting as high as 55 mph.

* WHERE...West Otter Tail and Grant Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce the visibility. The dangerously 
  cold wind chills as low as 35 below zero could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...This event will occur during the 
  Wednesday morning rush, and it also falls during a busy 
  holiday travel period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle.

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ005-006-008-009-013-014-016-017-240600-
/O.CON.KFGF.WS.W.0004.000000T0000Z-201224T0600Z/
Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington-
Red Lake-North Clearwater-South Beltrami-
Including the cities of Roseau, Warroad, Greenbush, Baudette, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Bagley, Clearbrook, 
and Bemidji
629 AM CST Wed Dec 23 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 
  inches. Winds gusting as high as 50 mph.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce the visibility. The dangerously 
  cold wind chills as low as 35 below zero could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...This event will occur during the 
  Wednesday morning rush, and it also falls during a busy 
  holiday travel period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

NDZ006-014-015-024-240000-
/O.CON.KFGF.WW.Y.0016.000000T0000Z-201224T0000Z/
Towner-Benson-Ramsey-Eddy-
Including the cities of Cando, Fort Totten, Maddock, Leeds, 
Minnewaukan, Devils Lake, and New Rockford
629 AM CST Wed Dec 23 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of up to two inches. Winds gusting as high as 60 
  mph.

* WHERE...Ramsey, Benson, Towner, Cavalier and Eddy Counties.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow will significantly reduce visibility. The dangerously 
  cold wind chills as low as 35 below zero could cause frostbite 
  on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...This event will occur during the 
  Wednesday morning rush, and it also falls during a busy 
  holiday travel period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$
1 follow-up statement
259 
WWUS43 KFGF 231626
WSWFGF

URGENT - WINTER WEATHER MESSAGE
National Weather Service Grand Forks ND
1026 AM CST Wed Dec 23 2020

MNZ015-022>024-027-028-031-032-240600-
/O.CAN.KFGF.WS.W.0005.201224T0000Z-201224T0600Z/
/O.EXT.KFGF.BZ.W.0003.000000T0000Z-201224T0600Z/
East Polk-Mahnomen-South Clearwater-Hubbard-West Becker-
East Becker-East Otter Tail-Wadena-
Including the cities of Fosston, Fertile, McIntosh, Erskine, 
Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, 
Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, 
Park Rapids, Detroit Lakes, Wolf Lake, Perham, New York Mills, 
Parkers Prairie, Henning, Battle Lake, Wadena, and Menahga
1026 AM CST Wed Dec 23 2020

...BLIZZARD WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Blizzard conditions expected. Additional snow 
  accumulations of 2 to 4 inches. Winds gusting as high as 55 mph.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches. The dangerously cold wind chills as 
  low as 40 below zero could cause frostbite on exposed skin in 
  as little as 10 minutes.

* ADDITIONAL DETAILS...This event will continue through the
  Wednesday evening rush, and it also falls during a busy holiday
  travel period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ001>004-007-029-030-040-NDZ007-008-016-026>030-038-039-049-
052>054-240600-
/O.CON.KFGF.BZ.W.0003.000000T0000Z-201224T0600Z/
West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-
West Otter Tail-Grant-Cavalier-Pembina-Eastern Walsh-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, 
Warren, Stephen, Argyle, Breckenridge, Fergus Falls, Elbow Lake, 
Hoffman, Ashby, Herman, Barrett, Langdon, Cavalier, Walhalla, 
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Lakota,
Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, 
Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, 
Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, Wahpeton, 
Edinburg, Adams, and Lankin
1026 AM CST Wed Dec 23 2020

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Blizzard conditions expected. Total snow accumulations 
  of 3 to 5 inches. Winds gusting as high as 55 mph.

* WHERE...West Otter Tail and Grant Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Strong winds 
  could cause tree damage. The dangerously cold wind chills as 
  low as 35 below zero could cause frostbite on exposed skin in 
  as little as 10 minutes.

* ADDITIONAL DETAILS...This event will continue through the
  Wednesday evening rush, and it also falls during a busy holiday
  travel period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

MNZ005-006-008-009-013-014-016-017-240600-
/O.CON.KFGF.WS.W.0004.000000T0000Z-201224T0600Z/
Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington-
Red Lake-North Clearwater-South Beltrami-
Including the cities of Roseau, Warroad, Greenbush, Baudette, 
Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, 
Thief River Falls, Red Lake Falls, Bagley, Clearbrook, 
and Bemidji
1026 AM CST Wed Dec 23 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 
  inches. Winds gusting as high as 50 mph.

* WHERE...Portions of central, north central, northwest and west 
  central Minnesota.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches. The dangerously cold wind chills as 
  low as 35 below zero could cause frostbite on exposed skin in 
  as little as 10 minutes.

* ADDITIONAL DETAILS...This event will continue through the Wednesday
  evening rush, and it also falls during a busy holiday travel 
  period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

NDZ006-014-015-024-240000-
/O.CON.KFGF.WW.Y.0016.000000T0000Z-201224T0000Z/
Towner-Benson-Ramsey-Eddy-
Including the cities of Cando, Fort Totten, Maddock, Leeds, 
Minnewaukan, Devils Lake, and New Rockford
1026 AM CST Wed Dec 23 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow and blowing snow expected. Total snow 
  accumulations of up to two inches. Winds gusting as high as 60 
  mph.

* WHERE...Ramsey, Benson, Towner, Cavalier and Eddy Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches. The dangerously cold wind chills as 
  low as 35 below zero could cause frostbite on exposed skin in 
  as little as 10 minutes.

* ADDITIONAL DETAILS...This event will continue through the
  Wednesday evening rush, and it also falls during a busy holiday
  travel period.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for North Dakota can be found at
dot.nd.gov/travel and for Minnesota at 511mn.org, or by calling
5 1 1 in either state.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 4:17 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 23, 4:17 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
417 AM CST Wed Dec 23 2020

.SHORT TERM...(Today through Thursday)
Issued at 333 AM CST Wed Dec 23 2020

High confidence blizzard conditions severely impacting travel
within the Red River Valley this morning. Lesser confidence in
blizzard conditions west of the Valley into southeast North Dakota
as well as into portions of west-central Minnesota. Strong winds
lasting throughout the day lingering through tonight will create
hazardous wind chills.

Locations within the northern Red River Valley like Grafton and
Cavalier have been steadily at or below 1/4 SM. Langdon has been
steadily at 1/4 SM just outside of the Valley as well, thus going
to upgrade Cavalier County to a blizzard warning. A heavy snow
band over Grand Forks also contributing to less than 1/4 SM
visibility per area webcams. This heavy snow band within the
Valley is debunking the CAMS suggestion of little to no snow for
the northern half of the Valley. Thus confidently thinking
blizzard conditions will continue through at least mid morning in
the northern and central Valley, with the southern Valley soon to
meet this same fate. Confidence decreases in how long blizzard
conditions will last into the day as this will depend on how much
new snow the area will receive as well as the magnitude of the
confirmed susceptible snowpack just north of the international
border (as confirmed by Environment Canada) can impact the
surface. With the northern Valley currently under such vsby
reductions, this may be proof we are getting some Canadian
snowpack advected and impacting the area. As such, blowing snow
causing severely reduced visibility should linger into the
afternoon as well, albeit perhaps not as widespread and confined
to open country.

Another area of interest will be locations within west-central
Minnesota. CAMs are hitting hard on a deformation band moving
through the far southern Valley into west-central Minnesota.
Satellite tracking of the trough and its cold conveyor cloud
shield, thinking CAMs can be trusted in this aspect. Additionally,
with such strong forcing from the neg tilted trough, heavy snow
rates seem reasonable. Have increased snow amounts here to 2-5
inches, although may still be underselling amounts through higher
snow ratios. This heavy snow and high winds will likely
contribute to at least near- blizzard conditions throughout the
morning, although difficult to judge how widespread possible
blizzard conditions will be given tree cover. Will monitor for
potential upgrading for locations like eastern Otter Tail, Wadena
and Hubbard counties.

Blowing snow and reduced visibilities will linger through the
afternoon within the Valley, with likely more improvement west of
the Valley this afternoon as well as within east of the Valley
closer to far northwest Minnesota.

Winds will remain strong through the day with gusts expected to
touch into the low 60 mph range within the Valley and portions of
southeast North Dakota. Winds start to decrease towards sunset
with a gradual decrease north to south this evening. Temps in the
single digits dipping into the negative single digits and teens
will combine with these winds to create hazardous wind chills in
the 25 to 35 below zero range.

Thursday will be much quieter with a lingering breeze and continue
cold conditions, although not as cold as today.

.LONG TERM...(Thursday night through Tuesday)
Issued at 333 AM CST Wed Dec 23 2020

Will keep this discussion short due to ongoing active weather.
The latest guidance continues to point toward a low impact long
term period, but there are signs of a system just beyond Tuesday.
The 500mb pattern also shows some change, with a western United
States ridge/eastern trough initially, which would bring northwest
flow to this FA. By Saturday, as the 500mb ridge pushes into the
Plains, it flattens and the flow becomes more zonal. There is more
uncertainty getting into early next week, but there is a trend
toward split flow. The southern system could crank up a stronger
system somewhere over the Central or Northern Plains in the middle
part of next week. Will see what happens with later model runs.
Temperatures look to be up and down, but possibly an overall trend
toward the colder side.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1150 PM CST Tue Dec 22 2020

North winds today strong over the area gusts to around 50kts in
the Red River valley (esp Fargo) with 35-40 kt gusts elsewhere
into the afternoon. Ceilings variable thru the day mostly MVFR but
some IFR cigs and vsbys too highly variable in snowfall and
blowing snow.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Blizzard Warning until 9 PM CST this evening for NDZ008-016-
     026>030-038-039-049-052>054.

     Winter Weather Advisory until 6 PM CST this evening for NDZ006-
     007-014-015-024.

MN...Blizzard Warning until 9 PM CST this evening for MNZ001>004-007-
     029.

     Winter Storm Warning until midnight CST tonight for MNZ005-006-
     008-009-013>017-022>024-027-028-031-032.

     Blizzard Warning until midnight CST tonight for MNZ030-040.

SHORT TERM...CJ
LONG TERM...Godon
AVIATION...Riddle
Hazardous weather outlook, Dec 22, 3:59 PM CST, 14 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
359 PM CST Tue Dec 22 2020

MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052>054-232200-
West Polk-Norman-Clay-Kittson-West Marshall-Wilkin-Pembina-
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-
Ransom-Sargent-Richland-Western Walsh-
359 PM CST Tue Dec 22 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

A strong winter storm will move into the region late tonight,
arriving first in the Devils Lake region, then spreading into the
Red River Valley before sunrise Wednesday morning. A wintry mix is
possible before the snow and strong winds kick in, which could
bring a light glaze of ice. Once the snow and strong winds arrive,
blizzard conditions are expected, especially in open country.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow and strong northwest winds will continue into Wednesday, and
possibly Wednesday evening in some areas. Wind gusts of 45 to 60
mph are possible with snowfall amounts of 2 to 4 inches.
Blizzard conditions remain possible, especially in open country.

Widespread hazardous wind chills between 25 below to 35 degrees
below zero will occur Thursday morning. Frostbite may occur within
minutes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

NDZ006-007-014-015-024-232200-
Towner-Cavalier-Benson-Ramsey-Eddy-
359 PM CST Tue Dec 22 2020

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...This Afternoon and Tonight

Light snow will move in late tonight, with a bit of mixed
precipitation at the start. Winds will increase and there will be
some periodic low visibility at times during the early morning
hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow and strong northwest winds will continue into Wednesday.
Wind gusts of 45 to 60 mph are possible with snowfall amounts of 1
to 2 inches. Periodic low visibility will be possible, especially
in open country.

Widespread hazardous wind chills between 25 below to 35 degrees
below zero will occur Thursday morning. Frostbite may occur within
minutes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-232200-
Roseau-Lake Of The Woods-East Marshall-North Beltrami-Pennington-
Red Lake-East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-West Otter Tail-
East Otter Tail-Wadena-Grant-
359 PM CST Tue Dec 22 2020

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Light snow and a bit of mixed precipitation will be possible late
tonight, but most impacts will be tomorrow morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Snow and strong northwest winds will continue into Wednesday, and
possibly Wednesday evening in some areas. Wind gusts of 45 to 60
mph are possible with snowfall amounts of 2 to 6 inches. The
higher snowfall totals look more likely across northwest
Minnesota. Low visibility is possible, mainly in open areas.

Widespread hazardous wind chills between 25 below to 35 degrees
below zero will occur Thursday morning. Frostbite may occur within
minutes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Dec 23, 4:55 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
455 AM CST WED DEC 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     BLIZZARD         LANGDON                 48.76N 98.37W
12/23/2020                   CAVALIER           ND   AWOS

            BLIZZARD CONDITIONS MET FOR 3 HOURS AT THE LANGDON AWOS.
            CONDITIONS STILL ONGOING.

&&

CJONES

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 12:37 PM CSTWinter Weather AdvisoryFGFBeltrami, Lake of the Woods, Marshall, Pennington, Red Lake, Roseau2 hr
Dec 23, 3:05 PM CSTWind Chill AdvisoryFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more24 hr

Nearby

Winter Storm Warnings in Minnesota, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.